Explain the links between the risk factors and aetiology to account for the disease’s pathophysiology.
July 23, 2019
History of Community Nursing Matrix
July 23, 2019

Global Nursing Shortage

Global Nursing Shortage

Evaluate the effects of the global nursing shortage on health policy. How has the shortage affected the United Nation’s Millennium Development Goals? Analyze how nursing ideas, values, and beliefs impact policy agenda. Identify when policy can dictate treatment options.

Use 3 peer reviewed references

A nursing student wants to know why clients with chronic obstructive pulmonary disease tend to be polycythemic. What response by the nurse instructor is best?

a. It is due to side effects of medications for bronchodilation.

b. It is from overactive bone marrow in response to chronic disease.

c. It combats the anemia caused by an increased metabolic rate.

d. It compensates for tissue hypoxia caused by lung disease.

Question 2

A nurse assesses a client who had a myocardial infarction and is hypotensive. Which additional assessment finding should the nurse expect?

a. Heart rate of 120 beats/min

b. Cool, clammy skin

c. Oxygen saturation of 90%

d. Respiratory rate of 8 breaths/min

Question 3

A nurse assesses a client in an outpatient clinic. Which statement alerts the nurse to the possibility of left-sided heart failure?

a.“I have been drinking more water than usual.”

b.“I am awakened by the need to urinate at night.”

c.“I must stop halfway up the stairs to catch my breath.”

d.“I have experienced blurred vision on several occasions.”

Question 4

A nurse assesses clients on a cardiac unit. Which client should the nurse identify as being at greatest risk for the development of left-sided heart failure?

a. A 36-year-old woman with aortic stenosis

b. A 42-year-old man with pulmonary hypertension

c. A 59-year-old woman who smokes cigarettes daily

d. A 70-year-old man who had a cerebral vascular accident

Question 5

A client is receiving rivaroxaban (Xarelto) and asks the nurse to explain how it works. What response by the nurse is best?

a. “It inhibits thrombin.”

b. “It inhibits fibrinogen.”

c. “It thins your blood.”

d. “It works against vitamin K.”

Question 6

A client undergoing hemodynamic monitoring after a myocardial infarction has a right atrial pressure of 0.5 mm Hg. What action by the nurse is most appropriate?

a. Level the transducer at the phlebostatic axis.

b. Lay the client in the supine position.

c. Prepare to administer diuretics.

d. Prepare to administer a fluid bolus.

Question 7

A nurse assesses a client with atrial fibrillation. Which manifestation should alert the nurse to the possibility of a serious complication from this condition?

a. Sinus tachycardia

b. Speech alterations

c. Fatigue

d. Dyspnea with activity

Question 8

A client has been diagnosed with hypertension but does not take the antihypertensive medications because of a lack of symptoms. What response by the nurse is best?

a.“Do you have trouble affording your medications?”

b.“Most people with hypertension do not have symptoms.”

c.“You are lucky; most people get severe morning headaches.”

d.“You need to take your medicine or you will get kidney failure.”

Question 9

A client received tissue plasminogen activator (t-PA) after a myocardial infarction and now is on an intravenous infusion of heparin. The client’s spouse asks why the client needs this medication. What response by the nurse is best?

a.“The t-PA didn’t dissolve the entire coronary clot.”

b.“The heparin keeps that artery from getting blocked again.”

c.“Heparin keeps the blood as thin as possible for a longer time.”

d.“The heparin prevents a stroke from occurring as the t-PA wears off.”

Question 10

The nurse is reviewing the lipid panel of a male client who has atherosclerosis. Which finding is most concerning?

a. Cholesterol: 126 mg/dL

b. High-density lipoprotein cholesterol (HDL-C): 48 mg/dL

c. Low-density lipoprotein cholesterol (LDL-C): 122 mg/dL

d. Triglycerides: 198 mg/dL

Question 11

A hospitalized client has a platelet count of 58,000/mm3. What action by the nurse is best?

a. Encourage high-protein foods.

b. Institute neutropenic precautions.

c. Limit visitors to healthy adults.

d. Place the client on safety precautions.

Question 12

A client is in the hospital after suffering a myocardial infarction and has bathroom privileges. The nurse assists the client to the bathroom and notes the client’s O2 saturation to be 95%, pulse 88 beats/min, and respiratory rate 16 breaths/min after returning to bed. What action by the nurse is best?

a. Administer oxygen at 2 L/min.

b. Allow continued bathroom privileges.

c. Obtain a bedside commode.

d. Suggest the client use a bedpan

Question 13

A nurse is working with a client who takes atorvastatin (Lipitor). The client’s recent laboratory results include a blood urea nitrogen (BUN) of 33 mg/dL and creatinine of 2.8 mg/dL. What action by the nurse is best?

a. Ask if the client eats grapefruit.

b. Assess the client for dehydration.

c. Facilitate admission to the hospital.

d. Obtain a random urinalysis.

Question 14

While assessing a client on a cardiac unit, a nurse identifies the presence of an S3 gallop. Which action should the nurse take next?

a. Assess for symptoms of left-sided heart failure.

b. Document this as a normal finding.

c. Call the health care provider immediately.

d. Transfer the client to the intensive care unit.

Question 15

The nurse is evaluating a 3-day diet history with a client who has an elevated lipid panel. What meal selection indicates the client is managing this condition well with diet?

a. A 4-ounce steak, French fries, iceberg lettuce

b. Baked chicken breast, broccoli, tomatoes

c. Fried catfish, cornbread, peas

d. Spaghetti with meat sauce, garlic bread

Question 16

A client is in shock and the nurse prepares to administer insulin for a blood glucose reading of 208 mg/dL. The spouse asks why the client needs insulin as the client is not a diabetic. What response by the nurse is best?

a. “High glucose is common in shock and needs to be treated.”

b. “Some of the medications we are giving are to raise blood sugar.”

c. “The IV solution has lots of glucose, which raises blood sugar.”

d. “The stress of this illness has made your spouse a diabetic.”

 
"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Leave a Reply